Alert archive / New Mexico / Flash Flood Warnings in 2014

Flash Flood Warning 48, NWS El Paso, TX

August 16, 2014Sierra County, New Mexico

NWS El Paso, TX issued this flash flood warning at Aug 16, 2014, 8:58 PM MDT for Sierra County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2014, 8:58 PM MDT (02:58 UTC)
Expired
Aug 16, 2014, 11:00 PM MDT
In force
2 hr
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

County Sierra County, NM

The radar

The Holloman AFB radar (KHDX), 156 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 3.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2014-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2014-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
125 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
2900 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

329 
WGUS54 KEPZ 170258
FFWEPZ
NMC051-170500-
/O.NEW.KEPZ.FF.W.0048.140817T0258Z-140817T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
858 PM MDT SAT AUG 16 2014

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN SIERRA COUNTY IN NORTH CENTRAL NEW MEXICO...

* UNTIL 1100 PM MDT

* AT 857 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...
  POVERTY CREEK...

RADAR INDICATES AT LEAST ONE INCH OF RAIN HAD FALLEN AT POVERTY CREEK 
DURING THE LAST HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO
CARRY VEHICLES AWAY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS.

&&

LAT...LON 3348 10755 3327 10775 3333 10799 3348 10799
      3349 10765

$$

NOVLAN
1 follow-up statement
711 
WGUS74 KEPZ 170454
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1054 PM MDT SAT AUG 16 2014

NMC051-170507-
/O.EXP.KEPZ.FF.W.0048.000000T0000Z-140817T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIERRA NM-
1054 PM MDT SAT AUG 16 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN SIERRA
COUNTY WILL BE ALLOWED TO EXPIRE AT 1100 PM MDT...

THE THUNDERSTORM THAT PRODUCED HEAVY RAIN IN POVERTY CREEK HAS MOVED 
TO THE SOUTH AND THE THREAT OF EXCESS RUNOFF FROM THUNDERSTORMS HAS 
ENDED OVER THE WARNED AREA. A FEW ARROYOS OR LOW WATER CROSSING MAY 
STILL HAVE SOME WATER IN THEM SO DRIVERS ALONG STATE HIGHWAY 59 ARE 
URGED TO USE CAUTION IF DRIVING IN THE AREA OF POVERTY CREEK 
TONIGHT. 

BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER
CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3348 10755 3327 10775 3333 10799 3348 10799
      3349 10765

$$

BRICE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 2:58 PM MDT, 6 hours earlier.

Area forecast discussion, Aug 16, 2:58 PM MDT, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
258 PM MDT SAT AUG 16 2014

.SYNOPSIS...
THE DEEP MOISTURE OF THE MONSOON SEASON REMAINS BLANKETED OVER
FAR WEST TEXAS AND SOUTHERN NEW MEXICO. ALOFT A WEAK DISTURBANCE
ALSO SLOWLY DROPS SOUTH OVER THE REGION. THIS COMBINATION WILL
RESULT IN MORE SCATTERED SHOWERS AND THUNDERSTORM ACTIVITY THIS
EVENING AND OVERNIGHT. SOME AREAS WILL SEE VERY HEAVY RAIN AND
FLASH FLOODING POTENTIAL REMAINS...ESPECIALLY WEST AND SOUTH. A
FEW AREAS MAY SEE OVER 2 INCHES OR RAIN IN LESS THAN AN HOUR.
A TINY BIT OF DRYING AND A SLIGHT REDUCTION IN STORM COVERAGE AND
RAIN INTENSITY BEGINS SUNDAY. FOR NEXT WEEK WE EXPECT A SLIGHT
REDUCTION IN MOISTURE RESULTING IN MORE ISOLATED STORM ACTIVITY
MONDAY AND TUESDAY. BY WEDNESDAY WE EXPECT MORE MOISTURE TO RETURN
FOR A POSSIBLE RAMP UP OF STORM RETURNING FOR MID AND LATE WEEK.

&&

.DISCUSSION...
PREVIOUS DISCUSSION USED "COMPLEX AND CHALLENGING" TO DESCRIBE THE
FORECAST DECISIONS BASED ON PROVIDED MODEL CHARTS...AND THOSE TERMS
STILL APPLY. THIS MORNINGS SOUNDING CONTINUES TO SHOW NEARLY 1.5'
OF PW OVER THE REGION. STORM MOTION WILL BE QUITE SLOW WITH MID
AND UPPER WINDS QUITE LIGHT. STORMS WILL SLOWLY DRIFT S AND MAYBE
E. HIGH RAINFALL RATES ARE EXPECTED FROM STORMS. HOWEVER THE
OVERALL FLASH FLOOD THREAT DOES LOOK TO BE WAINING A BIT IN AREAL
COVERAGE. THE UPPER TROUGH/DISTURBANCE REMAINS OVER THE REGION BUT
HAS SLID SOUTH TO THE SOUTHERN BORDER. NORTH OF THAT THERE SHOULD
BE A SLIGHT MOISTURE REDUCTION...AND IN FACT SO FAR TODAY WE'VE
SEEN LIGHT SHOWERS ABSENT HEATING OVR THE SOUTHERN ZONES (WHICH
ARE UNDER THE TROUGH)...AND TERRAIN INDUCED THUNDERSTORMS TO THE
NORTH (BEHIND THE TROUGH). THIS SEEMS TO VERIFY THE PROGS. THUS
FOR THIS EVE WE KEEP STORM MENTIONS FOR ALL ZONES...BUT LOWER POPS
NORTH AND KEEP THEM HIGH S AND W.

NOT A WHOLE LOT OF CHANGE FOR SUNDAY...BUT SUBTLE DIFFERENCES WILL
LIKELY MAKE THINGS LOOK DIFFERENT. THE HIGH ALOFT WILL BE CENTERED
TO OUR WEST. THE UPPER TROUGH WILL BE TO OUR SOUTH. A BIT OF N AND
NE FLOW ALOFT SHOULD BRING A MINOR LOWERING OF THE MOISTURE/PW.
THE RESULTS WILL BE FOR LESSER MOISTURE N AND E...RESIDUAL DEEPER
MOISTURE LURKING S AND W. THUS POPS GRADUATED FROM HIGHER TO LOWER
FROM SW TO NE. FLASH FLOODING RISK SHOULD BE DIMINISHED FOR ALL
BUT THE FAR SW AND W ZONES.

MONDAY AND TUESDAY HIGH PRESSURE BULGES IN FROM THE EAST AND LOOKS
TO SHOVE THE BETTER MOISTURE WEST BACK OVER AZ. SOME OF IT WILL
REMAIN OVER THE AREA...BUT PRIMARILY BE FOCUSED WEST. THUS ONLY
SLIGHT CHANCES FOR PCPN AND STORMS EAST...AND ISOLATED TO
SCATTERED STORMS EXPECTED OVER THE GILA REGION AND LOWLANDS WEST
AND AZ BORDER. THESE SHOULD BE THE DRIEST TWO-DAYS OF THIS
FORECAST CYCLE.

WEDNESDAY AND THURSDAY THE UPPER HIGH TO OUR EAST RETREATS AS A
PACIFIC LOW BEGINS TO PRESS IN TOWARDS THE SOUTHERN CA COAST. THIS
SHIFTS THE FOCUSED MONSOON MOISTURE PLUME BACK OVER S NM AND FAR W
TX. THUS WE RESERVE THE DRYING TREND AND BUMP THE POPS AND CHANCES
FOR STORMS BACK UP INTO THE SCATTERED COVERAGE RANGE FOR THESE TWO
DAYS. THE MODELS ARE NOT IN THE BEST OF AGREEMENT DURING THIS
PERIOD AND THE PERIODS FOLLOWING. THE GFS IS NOW THE MOST BULLISH
ON THE MOISTURE INVASION AND RAIN...WHILE THE ECMWF IS A BIT
DRIER. HOWEVER...BOTH SHOW A PATTERN SHIFT WHICH SHOULD PUT THE
MONSOONAL STORM FOCUS BACK OVER OUR REGION AFTER HAVING SHIFTED IT
OVER AZ FOR MON AND TUE.

FRIDAY AND SATURDAY THERE IS NOT A LOT OF PATTERN CHANGE. WE
REMAIN IN THE CHANNEL OF DEEP SOUTHERLY FLOW BETWEEN LOW PRESSURE
ALOFT TO OUR WEST AND A HIGH PRESSURE RIDGE TO OUR EAST. THUS WE
WILL REMAIN UNDER A MOIST FLOW WITH CONTINUED STORM AND RAIN
CHANCES.

FOR THE DURATION OF THIS FORECAST PACKAGE...TEMPS SHOULD RANGE
VERY NEAR SEASONAL NORMALS. A TAD WARMER FOR THE DRIER DAYS MON
AND TUE...A TAD COOLER ON THE WETTER AND CLOUDIER DAYS WED AND THU.

14-BIRD

&&

.AVIATION...VALID 17/0000Z - 18/0000Z...
HIGH PRESSURE ALOFT OVER NORTHWEST ARIZONA...WILL BEGIN TO MIGRATE
EASTWARD TOWARDS NORTHERN NEW MEXICO TODAY. FLOW AROUND THE EASTERN SIDE
OF THIS FEATURE WILL START TO DRIVE THE MONSOON MOISTURE SOUTHWARD
TO THE INTERNATIONAL BORDER.  AS A RESULT...LOOK FOR ISOLD MOUNTAIN
TSRAGS/LCL VIS 2SM/CIGS 030-050/VRB15G35KT THROUGH 02Z.  SCT LOWLAND
TSRAGS/LCL VIS 4SM/CIGS 070-090/VRB25G50KT THROUGH 04Z. SUDDEN WIND
SHIFTS EXPECTED AT AREA TERMINALS THROUGH 06Z DUE TO PASSAGE OF
STORM OUTFLOW BOUNDARIES.  OUTSIDE STORMS...LOOK FOR FEW-SCT 070-090
FEW 160-190 SCT 250-300.

22-TRIPOLI

&&

.FIRE WEATHER...
HIGH PRESSURE ALOFT NOW OVER NORTHWEST ARIZONA...WILL BEGIN TO
MIGRATE EASTWARD OVER NORTHERN NEW MEXICO THIS WEEKEND.  DURING THIS
TRANSITION...NORTHERLY FLOW AROUND THIS FEATURE WILL DRIVE BULK OF
MONSOON MOISTURE BACK SOUTHWARD OVER THE INTERNATIONAL BORDER AND
FURTHER SOUTH/WEST INTO SOUTHERN ARIZONA.  RELATIVELY DRIER
CONTINENTAL AIRMASS WILL REPLACE THIS OVER THE REGION.  AS A
RESULT...EXPECT A REDUCTION IN THUNDERSTORM ACTIVITY THROUGH AT LEAST
MONDAY. STORMS THAT DEVELOP TODAY AND ESPECIALLY SUNDAY...WILL FORM
OFF RECYCLED MOISTURE FROM HEAVY RAINFALL OBSERVED OVER THE LAST FEW
DAYS.

HIGH MOVES EAST INTO NORTH TEXAS EARLY NEXT WEEK...WHILE FORECAST TO
BREAK DOWN SOME INTO A LOW AMPLITUDE UPPER LEVEL RIDGE OVER THE
SOUTHEAST STATES BY MID WEEK.  THIS WILL OPEN OUR REGION BACK UNDER
SOUTHWEST FLOW ALOFT...ALLOWING THE MONSOON MOISTURE PLUME TO
RETURN AND AN INCREASE IN ACTIVITY FOR NM/W TX AT THAT TIME.

MIN RH THROUGH TUESDAY WILL FALL ROUGHLY 5-15 PERCENT...WITH DROPS
OVER 10% EXPECTED OVER THE SOUTHERN DESERTS EAST OF THE RIO GRANDE
HAINES INDICES OF 3-4 ARE EXPECTED.

21-TRIPOLI

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 73  94  73  95  74 /  30  20  20  10  10
SIERRA BLANCA           68  92  68  90  69 /  40  20  20  10  10
LAS CRUCES              67  93  68  94  70 /  30  20  30  10  20
ALAMOGORDO              69  92  68  94  68 /  30  20  10  20  10
CLOUDCROFT              52  71  51  73  50 /  30  30  10  20  10
TRUTH OR CONSEQUENCES   67  91  68  93  69 /  20  10  30  20  20
SILVER CITY             63  85  64  86  63 /  30  30  30  30  30
DEMING                  66  93  68  94  69 /  30  30  30  20  20
LORDSBURG               68  91  68  93  68 /  30  40  40  30  30
WEST EL PASO METRO      74  94  73  95  73 /  30  30  30  10  10
DELL CITY               70  95  68  93  70 /  40  20  10  10   0
FORT HANCOCK            75  98  72  96  73 /  40  30  20  20  10
LOMA LINDA              68  90  69  90  70 /  40  20  20  10  10
FABENS                  72  95  71  95  71 /  40  30  30  20  10
SANTA TERESA            71  93  71  95  73 /  30  30  30  10  20
WHITE SANDS HQ          70  93  70  92  70 /  30  20  30  10  10
JORNADA RANGE           67  94  65  93  68 /  20  20  30  10  20
HATCH                   66  93  66  93  69 /  30  10  30  20  20
COLUMBUS                69  91  69  94  71 /  30  40  30  20  20
OROGRANDE               70  93  69  93  70 /  30  20  20  10  10
MAYHILL                 58  79  57  80  57 /  30  30  20  20  10
MESCALERO               58  82  57  80  57 /  30  30  20  20  10
TIMBERON                58  80  57  80  58 /  30  40  10  20  10
WINSTON                 58  81  59  84  57 /  30  30  30  20  30
HILLSBORO               64  86  65  89  66 /  30  20  30  20  20
SPACEPORT               68  92  67  93  69 /  20  10  30  20  20
LAKE ROBERTS            60  83  61  85  60 /  30  40  40  30  30
HURLEY                  65  86  66  86  65 /  30  30  30  30  20
CLIFF                   64  88  62  87  65 /  30  30  30  30  30
MULE CREEK              58  86  59  86  61 /  20  30  40  30  30
FAYWOOD                 65  86  66  90  65 /  30  20  30  20  20
ANIMAS                  69  91  69  92  68 /  40  40  40  30  30
HACHITA                 68  92  68  91  68 /  40  40  30  30  30
ANTELOPE WELLS          65  91  65  88  66 /  40  50  40  30  30
CLOVERDALE              64  86  65  86  67 /  40  50  40  30  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

14/22
Hazardous weather outlook, Aug 16, 11:13 AM MDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1113 AM MDT SAT AUG 16 2014

NMZ401>417-TXZ418>424-171715-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1113 AM MDT SAT AUG 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ATMOSPHERE REMAINS VERY MOIST WITH PLENTY OF MONSOON MOISTURE IN
PLACE OVER THE BORDERLAND. DAYTIME HEATING SHOULD INITIATE ANOTHER
ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. LOCAL AREAS OF HEAVY RAINFALL AND ISOLATED FLASH FLOODING
REMAIN A POSSIBILITY WITH OVER 2 INCHES OF RAIN FALLING OVER A
FEW LOCATIONS. SOME STORMS MAY DISPLAY INCREASED STRENGTH WITH
SMALL HAIL UP TO PENNY SIZE AND STRONG OUTFLOW WINDS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SLIGHT AMOUNT OF ATMOSPHERIC DRYING IS EXPECTED SUNDAY THROUGH
TUESDAY AS HIGH PRESSURE BUILDS OVERHEAD PINCHING OFF THE MONSOON
AND HOLDING THE DEEPER MOISTURE TO OUR SOUTH AND WEST. THE
POTENTIAL FOR HEAVY RAIN AND FLOODING SHOULD BECOME SOMEWHAT
REDUCED AND LIMITED TO THE WESTERN AND POSSIBLY SOUTHERN ZONES.
MIDWEEK INTO LATE WEEK MODELS ARE UNCERTAIN...BUT A PATTERN SHIFT
HINTS AT THE POTENTIAL TO REFOCUS THE MONSOON MOISTURE BACK OVER
OUR AREA FOR INCREASED STORM COVERAGE AND AN UPWARD TREND IN HEAVY
RAIN AND FLOOD POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO BE PROACTIVE AND CALL THIS NATIONAL
WEATHER SERVICE OFFICE AND LOCAL LAW ENFORCEMENT AT THE FIRST
OCCURRENCE OF SIGNIFICANT OR HAZARDOUS WEATHER OR FLOODING. WE
RELY ON YOUR TIMELY REPORTS TO VERIFY AND GIVE GROUND TRUTH TO OUR
CRITICAL WARNING OPERATIONS.

BIRD

In the hours before

Special weather statement, Aug 16, 5:32 PM MDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
532 PM MDT SAT AUG 16 2014

NMZ409>413-170030-
CENTRAL TULAROSA BASIN NM-NORTHERN DONA ANA COUNTY NM-SIERRA COUNTY
LAKES NM-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN TULAROSA
BASIN NM-
532 PM MDT SAT AUG 16 2014

...STRONG THUNDERSTORMS THREATENING NORTHERN DONA ANA...EXTREME
NORTHWESTERN OTERO AND EASTERN SIERRA COUNTIES THROUGH 630 PM MDT...

AT 526 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 30 MILES NORTHWEST OF WHITE SANDS NATIONAL
MONUMENT  THIS STORM  WAS NEARLY STATIONARY.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
  LEASBURG...
  JORNADA RANGE...
  RADIUM SPRINGS...
  ORGAN...
  LOOKOUT PEAK...
  TWIN PEAKS...

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3242 10712 3339 10668 3338 10630 3239 10658
TIME...MOT...LOC 2332Z 075DEG 2KT 3307 10656

NOVLAN
Special weather statement, Aug 16, 6:45 PM MDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
645 PM MDT SAT AUG 16 2014

NMZ407-410-411-170130-
NORTHERN DONA ANA COUNTY NM-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY
NM-SOUTHWEST DESERT/MIMBRES BASIN NM-
645 PM MDT SAT AUG 16 2014

...STRONG THUNDERSTORMS THREATENING SOUTHWESTERN DONA ANA AND EASTERN
LUNA COUNTIES THROUGH 730 PM MDT...

AT 638 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF STRONG THUNDERSTORMS 15 MILES WEST OF LAS CRUCES...MOVING SOUTH
AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
  CORRALITOS...
  KILBOURNE HOLE...

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3257 10737 3257 10695 3178 10693 3178 10735
TIME...MOT...LOC 0044Z 351DEG 6KT 3216 10711

NOVLAN
Special weather statement, Aug 16, 7:36 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
736 PM MDT SAT AUG 16 2014

NMZ404-405-170215-
LOWLANDS OF THE BOOTHEEL NM-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY
NM-
736 PM MDT SAT AUG 16 2014

...STRONG THUNDERSTORMS THREATENING CENTRAL HIDALGO COUNTY THROUGH
815 PM MDT...

AT 728 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF LORDSBURG...MOVING
SOUTHWEST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS AND INTERSTATE 10.

LOCATIONS IMPACTED INCLUDE...
  LORDSBURG...
  SHAKESPEARE...
  STEINS...
  ROAD FORKS...

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3240 10879 3234 10862 3206 10876 3227 10905
TIME...MOT...LOC 0136Z 047DEG 4KT 3227 10876

NOVLAN
Special weather statement, Aug 16, 7:53 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
753 PM MDT SAT AUG 16 2014

TXZ419-420-423-170245-
EASTERN/CENTRAL EL PASO COUNTY TX-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS TX-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH
COUNTIES TX-
753 PM MDT SAT AUG 16 2014

...STRONG THUNDERSTORMS THREATENING NORTHWESTERN HUDSPETH AND EASTERN
EL PASO COUNTIES THROUGH 845 PM MDT...

AT 745 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORM S17 MILES SOUTHEAST OF MCGREGOR RANGE
BASE...MOVING SOUTHWEST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THESE STORMS...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
  HORIZON CITY...
  AGUA DULCE...
  LOMA LINDA...
  SPARKS...
  MONTANA VISTA...
  COLONIA DEL PASO...
  LAKE WAY ESTATES...
  HUECO TANKS...

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3151 10596 3167 10630 3200 10608 3194 10583
TIME...MOT...LOC 0152Z 023DEG 9KT 3187 10601

NOVLAN
Special weather statement, Aug 16, 8:13 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
813 PM MDT SAT AUG 16 2014

NMZ404-405-170300-
LOWLANDS OF THE BOOTHEEL NM-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY
NM-
813 PM MDT SAT AUG 16 2014

...STRONG THUNDERSTORMS THREATENING NORTHERN HIDALGO AND SOUTHERN
GRANT COUNTIES THROUGH 900 PM MDT...

AT 807 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 14 MILES NORTH OF ANIMAS...MOVING SOUTHWEST AT
10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS INCLUDING
INTERSTATE 10.

LOCATIONS IMPACTED INCLUDE...
  LORDSBURG...
  SHAKESPEARE...
  COTTON CITY...
  STEINS...
  ROAD FORKS...

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3254 10894 3233 10850 3201 10885 3228 10906
      3240 10906
TIME...MOT...LOC 0213Z 034DEG 10KT 3213 10888

NOVLAN
Special weather statement, Aug 16, 8:36 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
836 PM MDT SAT AUG 16 2014

NMZ407-170315-
SOUTHWEST DESERT/MIMBRES BASIN NM-
836 PM MDT SAT AUG 16 2014

...STRONG THUNDERSTORMS THREATENING SOUTHEASTERN LUNA COUNTY THROUGH
915 PM MDT...

AT 829 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES EAST OF COLUMBUS...MOVING SOUTHWEST AT
10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
  COLUMBUS...

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3193 10758 3185 10733 3177 10738 3177 10767
      3178 10768
TIME...MOT...LOC 0236Z 026DEG 10KT 3177 10753

NOVLAN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 6:45 PM MDTSpecial Weather StatementEPZDoña Ana45 min
Aug 16, 7:29 PM MDTAreal Flood AdvisoryEPZGrant, Hidalgo2 hr
Aug 16, 7:36 PM MDTSpecial Weather StatementEPZHidalgo39 min
Aug 16, 8:13 PM MDTSpecial Weather StatementEPZHidalgo47 min
Aug 16, 8:36 PM MDTSpecial Weather StatementEPZLuna39 min
Aug 17, 2:43 PM MDTAreal Flood AdvisoryEPZGrant2 hr
Aug 17, 3:00 PM MDTSpecial Weather StatementEPZGrant60 min
Aug 17, 4:18 PM MDTSpecial Weather StatementEPZGrant57 min
Aug 17, 5:04 PM MDTSpecial Weather StatementEPZHidalgo56 min
Aug 17, 5:37 PM MDTAreal Flood AdvisoryEPZGrant, Hidalgo113 min

Nearby

Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.